All Issues

Volume 42, 2022

Volume 41, 2021

Volume 40, 2020

Volume 39, 2019

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete and Continuous Dynamical Systems

January 2007 , Volume 18 , Issue 1

Select all articles


Two remarks on the generalised Korteweg de-Vries equation
Terence Tao
2007, 18(1): 1-14 doi: 10.3934/dcds.2007.18.1 +[Abstract](3002) +[PDF](196.8KB)
We make two observations concerning the generalised Korteweg de Vriesequation $u_t + $uxxx$ = \mu ( |u|^{p-1} u )_x$. Firstly we give a scaling argument that shows, roughly speaking,that any quantitative scattering result for $L^2$-critical equation ($p=5$) automatically implies an analogous scatteringresult for the $L^2$-critical nonlinear Schrödinger equation $iu_t + $uxx$ = \mu |u|^4 u$. Secondly, in thedefocusing case $\mu > 0$ we present a new dispersion estimate which asserts, roughly speaking, that energy moves to the left faster than the mass, and hence strongly localised soliton-like behaviour at a fixed scale cannot persist for arbitrarily longtimes.
Well-posedness and long-time behavior for a class of doubly nonlinear equations
Giulio Schimperna, Antonio Segatti and Ulisse Stefanelli
2007, 18(1): 15-38 doi: 10.3934/dcds.2007.18.15 +[Abstract](2628) +[PDF](360.3KB)
This paper addresses a doubly nonlinear parabolic inclusion of the form

$\mathcal A (u_t)+\mathcal B (u)$ ∋ f.

Existence of a solution is proved under suitable monotonicity, coercivity, and structure assumptions on the operators $\mathcal A $ and $\mathcal B$, which in particular are both supposed to be subdifferentials of functionals on $L^2(\Omega)$. Since unbounded operators $\mathcal A $ are included in the analysis, this theory partly extends Colli & Visintin's work [24]. Moreover, under additional hypotheses on $\mathcal B$, uniqueness of the solution is proved. Finally, a characterization of $\omega$-limit sets of solutions is given, and we investigate the convergence of trajectories to limit points.

Examples of Anosov Lie algebras
Meera G. Mainkar and Cynthia E. Will
2007, 18(1): 39-52 doi: 10.3934/dcds.2007.18.39 +[Abstract](3034) +[PDF](178.4KB)
We construct new families of examples of (real) Anosov Lie algebras, starting with algebraic units. We also give examples of indecomposable Anosov Lie algebras (not a direct sum of proper Lie ideals) of dimension $13$ and $16$, and we conclude that for every $n \geq 6$ with $n \ne 7$ there exists an indecomposable Anosov Lie algebra of dimension $n$.
The attractors for weakly damped non-autonomous hyperbolic equations with a new class of external forces
Shan Ma and Chengkui Zhong
2007, 18(1): 53-70 doi: 10.3934/dcds.2007.18.53 +[Abstract](2294) +[PDF](261.3KB)
For weakly damped non-autonomous hyperbolic equations, we introduce a new concept Condition (C*), denote the set of all functions satisfying Condition (C*) by L2 C* $(R;X)$ which are translation bounded but not translation compact in $L^2$ loc$(R;X)$, and show that there are many functions satisfying Condition (C*); then we study the uniform attractors for weakly damped non-autonomous hyperbolic equations with this new class of time dependent external forces $g(x,t)\in $ L2 C* $(R;X)$ and prove the existence of the uniform attractors for the family of processes corresponding to the equation in $H^1_0\times L^2$ and $D(A)\times H^1_0$.
Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition
Jong-Shenq Guo
2007, 18(1): 71-84 doi: 10.3934/dcds.2007.18.71 +[Abstract](3562) +[PDF](193.8KB)
In this paper, we study the solution of an initial boundary value problem for a quasilinear parabolic equation with a nonlinear boundary condition. We first show that any positive solution blows up in finite time. For a monotone solution, we have either the single blow-up point on the boundary or blow-up on the whole domain, depending on the parameter range. Then, in the single blow-up point case, the existence of a unique self-similar profile is proven. Moreover, by constructing a Lyapunov function, we prove the convergence of the solution to the unique self-similar solution as $t$ approaches the blow-up time.
Structure theorems for linear and non-linear differential operators admitting invariant polynomial subspaces
David Gómez-Ullate, Niky Kamran and Robert Milson
2007, 18(1): 85-106 doi: 10.3934/dcds.2007.18.85 +[Abstract](2776) +[PDF](255.5KB)
In this paper we derive structure theorems which characterize the spaces of linear and non-linear differential operators that preserve finite dimensional subspaces generated by polynomials in one or several variables. By means of the useful concept of deficiency, we can write an explicit basis for these spaces of differential operators. In the case of linear operators, these results apply to the theory of quasi-exact solvability in quantum mechanics, especially in the multivariate case where the Lie algebraic approach is harder to apply. In the case of non-linear operators, the structure theorems in this paper can be applied to the method of finding special solutions of non-linear evolution equations by nonlinear separation of variables.
One-dimensional scalar field equations involving an oscillatory nonlinear term
Francesca Faraci and Alexandru Kristály
2007, 18(1): 107-120 doi: 10.3934/dcds.2007.18.107 +[Abstract](2385) +[PDF](219.6KB)
In this paper we study the equation $-u''+V(x)u=W(x)f(u),\ x\in\mathbb{R},$ where the nonlinear term $f$ has certain oscillatory behaviour. Via two different variational arguments, we show the existence of infinitely many homoclinic solutions whose norms in an appropriate functional space which involves the potential $V$ tend to zero (resp. at infinity) whenever $f$ oscillates at zero (resp. at infinity). Unlike in classical results, neither symmetry property on $f$ nor periodicity on the potentials $V$ and $W$ are required.
Lp regularity theory for linear elliptic systems
Sun-Sig Byun, Hongbin Chen, Mijoung Kim and Lihe Wang
2007, 18(1): 121-134 doi: 10.3934/dcds.2007.18.121 +[Abstract](3821) +[PDF](206.1KB)
We consider the conormal derivative problem for an elliptic system in divergence form with discontinuous coefficients in a more general geometric setting. We obtain the $L^{p}$, $1 < p <\infty$, regularity of the maximum order derivatives of the weak solutions for such a problem.
Area contraction in the presence of first integrals and almost global convergence
Dirk Aeyels, Filip De Smet and Bavo Langerock
2007, 18(1): 135-157 doi: 10.3934/dcds.2007.18.135 +[Abstract](2623) +[PDF](352.8KB)
We investigate the evolution of the area of multi-dimensional surfaces along the flow of a dynamical system with known first integrals, and we formulate sufficient conditions for area contraction.
   These results, together with known results about the Hausdorff dimension and the box-counting dimension of invariant sets, are applied to systems exhibiting almost global convergence/asymptotic stability. This leads to a generalization of a well-known result on almost global convergence of a system, based on the use of density functions. We conclude with an example.
Attractors for the viscous Camassa-Holm equation
Milena Stanislavova and Atanas Stefanov
2007, 18(1): 159-186 doi: 10.3934/dcds.2007.18.159 +[Abstract](2959) +[PDF](312.3KB)
We consider the viscous Camassa-Holm equation subject to an external force, where the viscosity term is given by second order differential operator in divergence form. We show that under some mild assumptions on the viscosity term, one has global well-posedness both in the periodic case and the case of the whole line. In the periodic case, we show the existence of global attractors in the energy space $H^1$, provided the external force is in the class $L^2(I)$. Moreover, we establish an asymptotic smoothing effect, which states that the elements of the attractor are in fact in the smoother Besov space B2 2, ∞$(I)$. Identical results (after adding an appropriate linear damping term) are obtained in the case of the whole line.
Hölder Grobman-Hartman linearization
Luis Barreira and Claudia Valls
2007, 18(1): 187-197 doi: 10.3934/dcds.2007.18.187 +[Abstract](3527) +[PDF](174.6KB)
We prove that the conjugacies in the Grobman-Hartman theorem are always Hölder continuous, with Hölder exponent determined by the ratios of Lyapunov exponents with the same sign. We also consider the case of hyperbolic trajectories of sequences of maps, which corresponds to a nonautonomous dynamics with discrete time. All the results are obtained in Banach spaces. It is common knowledge that some authors claimed that the Hölder regularity of the conjugacies is well known, however without providing any reference. In fact, to the best of our knowledge, the proof appears nowhere in the published literature.
Random β-expansions with deleted digits
Karma Dajani and Charlene Kalle
2007, 18(1): 199-217 doi: 10.3934/dcds.2007.18.199 +[Abstract](2114) +[PDF](218.1KB)
In this paper we define random $\beta$-expansions with digits taken from a given set of real numbers $A= \{ a_1 , \ldots , a_m \}$. We study a generalization of the greedy and lazy expansion and define a function $K$ that generates essentially all $\beta$-expansions with digits belonging to the set $A$. We show that $K$ admits an invariant measure $\nu$ under which $K$ is isomorphic to the uniform Bernoulli shift on $A$.
Giuseppe Buttazzo, Luigi De Pascale and Ilaria Fragalà
2007, 18(1): 219-220 doi: 10.3934/dcds.2007.18.219 +[Abstract](2674) +[PDF](65.2KB)

2020 Impact Factor: 1.392
5 Year Impact Factor: 1.610
2020 CiteScore: 2.2




Special Issues

Email Alert

[Back to Top]